# SDR 2005UALA01524

- Difficulty date: December 27, 2005
- Submitted: January 4, 2006
- Operation: Air carrier
- Aircraft: N803UA
- Make and model: Airbus A319-131
- Aircraft serial: 748
- Aircraft time: 28,304 hours, 10,904 cycles
- Engine: Iae V2522A5
- Engine time: 33,303 hours, 12,366 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fire
- Location: Nr 2
- Stage of operation: NR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

SMOKE AND FLAME COMING FROM NR 2 ENGINE WHILE IN REVERSE.  THIS ENGINE HAS ACCUMULATED 20236 TSLSV(SINCE THE NUMBER 5 BEARING COMPARTMENT WAS ACCESSED).  THE NUMBER (5) BEARING WAS NOT DPI'D AT THE PRIOR SHOP VISIT SO THERE IS A GOOD CHANCE THE BEARING/CARBON SEAL AREA HAS NEVER BEEN REMOVED(33303 HOURS).  WITH THIS AMOUNT OF TIME, EXCESSIVE COKING WAS PRESENT IN THE COMPARTMENT AND WORKED ITS WAY PAST THE NUMBER 5 CARBON SEAL AND INTO THE GASPATH.
